Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 12, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 11, 2016, 3:40 AM EDT for 4 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2016, 3:40 AM EDT (07:40 UTC)
- Expired
- May 11, 2016, 6:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Knox County, KY, Laurel County, KY, Pulaski County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 109 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted.
214
WGUS53 KJKL 110740
FFWJKL
KYC121-125-199-235-111030-
/O.NEW.KJKL.FF.W.0012.160511T0740Z-160511T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
340 AM EDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 630 AM EDT
* AT 336 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
VERY HEAVY RAIN ACROSS THE WARNED AREA. EXCESSIVE RUNOFF WILL
CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS...AND ROADSIDE
CULVERTS...ESPECIALLY IN LOW LYING AREAS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BURNSIDE...CORBIN...CANE CREEK...CANNON...HUXLEY...
HIGHTOP...ROCKCASTLE SPRINGS...TUTTLE AND SCALF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3710 8392 3704 8386 3703 8380 3692 8361
3691 8403 3695 8437 3696 8436 3696 8437
3695 8440 3693 8464 3698 8468 3696 8477
3698 8480 3701 8480
$$
GEOGERIAN2 follow-up statements
347
WGUS73 KJKL 110831
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
431 AM EDT WED MAY 11 2016
KYC121-125-199-235-111030-
/O.CON.KJKL.FF.W.0012.000000T0000Z-160511T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITLEY KY-KNOX KY-LAUREL KY-PULASKI KY-
431 AM EDT WED MAY 11 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM EDT FOR
NORTH CENTRAL WHITLEY...NORTHERN KNOX...SOUTHERN LAUREL AND SOUTHERN
PULASKI COUNTIES...
AT 429 AM EDT...DOPPLER RADAR INDICATED SCATTERED SHOWERS AND
THUNDERSTORMS DIMINISHING ACROSS THE AREA...HOWEVER RUNOFF FROM
PREVIOUS HEAVY RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING OF
CREEKS...STREAMS...ROADS...AND ROADSIDE CULVERTS...ESPECIALLY IN LOW
LYING AND POOR DRAINAGE AREAS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BURNSIDE...BLACKWATER...GIRDLER...MOORE HILL...SPRULE...CANE
CREEK...ROCKCASTLE SPRINGS...TUTTLE AND SCALF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3710 8392 3704 8386 3703 8380 3692 8361
3691 8403 3695 8437 3696 8436 3696 8437
3695 8440 3693 8464 3698 8468 3696 8477
3698 8480 3701 8480
$$
GEOGERIAN582
WGUS73 KJKL 111025
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
625 AM EDT WED MAY 11 2016
KYC121-125-199-235-111034-
/O.EXP.KJKL.FF.W.0012.000000T0000Z-160511T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITLEY KY-KNOX KY-LAUREL KY-PULASKI KY-
625 AM EDT WED MAY 11 2016
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL WHITLEY...NORTHERN
KNOX...SOUTHERN LAUREL AND SOUTHERN PULASKI COUNTIES WILL EXPIRE AT
630 AM EDT...
THE HEAVY RAIN HAS ENDED AND FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT.
LAT...LON 3710 8392 3704 8386 3703 8380 3692 8361
3691 8403 3695 8437 3696 8436 3696 8437
3695 8440 3693 8464 3698 8468 3696 8477
3698 8480 3701 8480
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 11, 1:53 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 11, 1:53 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 153 AM EDT WED MAY 11 2016 .UPDATE... ISSUED AT 1215 AM EDT WED MAY 11 2016 NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH ACROSS THE AREA EARLY THIS MORNING WITH THE SEVERE THREAT QUICKLY DWINDLING. EVEN WITH THE LINE OF STORMS COMING INTO THE WESTERN PORTION OF THE FORECAST AREA DOESN/T HAVE ANY INSTABILITY TO WORK WITH. SO THINKING THAT MAIN THREAT NOW IS LIGHTNING...HEAVY RAIN AND FLOODING. SO HAVE INCREASED POPS FOR AT LEAST THE NEXT FEW HOURS...AND REFRESHED HOURLY TEMPS TO REFLECT MOST RECENT OBS. SENT UPDATED GRIDS TO NDFD AND WEB SERVERS. UPDATE ISSUED AT 758 PM EDT TUE MAY 10 2016 SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE OHIO VALLEY THROUGH MUCH OF THE COMMONWEALTH...INCLUDING EASTERN KENTUCKY. HAVE UPPED POPS AND INCLUDED SEVERE WORDING IN THE GRIDS THROUGH THIS EVENING AS STORMS CONTINUE TO PULSE TOWARD SEVERE CRITERIA. DAMAGING WINDS AND LARGE HAIL UP TO HALF DOLLAR SIZE IN DIAMETER REMAIN POSSIBLE WITH ANY STORMS THAT DEVELOP THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 337 PM EDT TUE MAY 10 2016 AN ACTIVE PERIOD IS EXPECTED THIS EVENING/TONIGHT...WITH THE COMBINATION OF AN UPPER LEVEL SHORTWAVE AND A STATIONARY FRONT ACROSS THE REGION. A STORM SYSTEM HAS CURRENTLY DEVELOPED ACROSS WESTERN KY...ALREADY RESULTING IN MULTIPLE SEVERE AND TORNADO WARNINGS. INSTABILITY ACROSS EASTERN KY HAS INCREASED WITH THE LATEST NAM RUNS...WITH 2K J/KG EXPECTED BY 21Z. HOWEVER...HIGHEST CAPE AND INSTABILITY REMAINS WEST OF THE CWA...BUT CAN/T RULE OUT SOME LARGE HAIL MAKING IT INTO OUR CWA. FURTHERMORE STRONG LLVL WIND SHEAR...WITH THE BULK OF THE SHEAR BELOW 4K FT...ALSO SHOWING A HIGH POSSIBILITY FOR BOWING SEGMENTS AND STRAIGHT LINE WINDS. GIVEN THE HISTORY OF THESE STORMS SO FAR...CAN ALSO EXPECT A LARGE AMOUNT OF CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. HI RES MODELS HAVE HAD A HARD TIME AGREEING ON THE SHORT TERM...ESPECIALLY THE TRACK OF STORMS AS THEY HEAD INTO OUR REGION. THIS MORNING THE HRRR INITIALIZED THE BEST...BUT DID NOT HAVE A GOOD HANDLE ON DEVELOPING CONVECTION OVER EASTERN KY. LATER ON...THE HI RES ARW HAD THE BEST HANDLE ON THE DYING SHOWERS ACROSS THE CWA AND THE DEVELOPING CONVECTION. IF THIS HELD TRUE IT SHOWED THE SYSTEM COLD POOLING THEN DIVING SOUTHWARD...LIKELY ONLY CLIPPING OUR SW COUNTIES. THE LATEST RUNS HAVE SEEMED TO COME INTO A SLIGHTLY BETTER AGREEMENT...SHOWING THE CURRENT CONVECTION TRAVELING ALONG THE OHIO RIVER...WITH ISOLATED CELLS DEVELOPING AHEAD. THE SYSTEM WILL THEN REACH NORTH CENTRAL KY AND SHIFT SOUTHEAST ACROSS THE CWA BETWEEN 0 AND 6Z. BASED NEAR TERM POPS ON THIS IDEA...HOWEVER AM A BIT CONCERNED THAT THIS IS A BIT SLOW...AS THE SHORTWAVE WILL ALREADY BE EXITING TO THE EAST OF THE REGION AT THAT POINT. SRLY WINDS AND MOISTURE WILL REMAIN IN PLACE THROUGH TOMORROW. THIS WILL KEEP SCATTERED SHOWER AND THUNDERSTORM POTENTIAL ACROSS THE REGION THROUGH THE DAY AND OVERNIGHT WEDNESDAY NIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 337 PM EDT TUE MAY 10 2016 A VERY PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED. WHILE WE WILL BE ABLE TO SQUEEZE OUT A FEW DRY PERIODS...THE WEATHER AS A WHOLE WILL REMAIN VERY UNSETTLED. THE PERIOD WILL START AS A COLD FRONT IS ADVANCING TOWARDS THE AREA. WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE...AND SEVERAL WEAK DISTURBANCES PUSHING ACROSS THE AREA...SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ON THURSDAY. THE COLD FRONT WILL SWING ON THROUGH THURSDAY NIGHT AND BRING THE BEST CHANCE OF RAIN TO THE AREA. FRONT SHOULD DEPART EARLY FRIDAY WITH DRIER AND COOLER AIR RETURNING FOR FRIDAY. THE COOLER WEATHER WILL PERSIST INTO FRIDAY NIGHT. BY SATURDAY...A SHORTWAVE TROUGH WILL SWING ACROSS THE AREA FROM THE NORTHWEST AND BRING IN ANOTHER CHANCE OF RAIN. THE QUESTION THEN TURNS TO HOW FAR SOUTH THE BAROCLINIC ZONE SETS UP HEADING INTO SUNDAY AND NEXT WEEK. MODELS HAVE BEEN FLIP FLOPPING ON THE PLACEMENT OF THIS ZONE...SO WILL MAINTAIN SOME LOW POPS INTO NEXT WEEK. REGARDLESS...TEMPERATURES WILL TREND SLIGHTLY BELOW NORMAL THROUGH MUCH OF THE EXTENDED. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 153 AM EDT WED MAY 11 2016 THE SEVERE THUNDERSTORM THREAT HAS ENDED BUT HEAVY RAIN SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH ACROSS THE FORECAST AREA EARLY THIS MORNING. THIS HAS IMPACTED ALL OF THE TAF SITES SO KEPT MENTION OF VCTS IN THE TAFS FOR AT LEAST THE NEXT FEW HOURS WITH GENERALLY MVFR CONDITIONS. IFR VISIBILITIES AND CEILINGS WILL BE POSSIBLE WITH ANY HEAVIER RAIN SHOWER OR STORM. ONCE THE RAIN PASSES...EXPECT CIGS TO DEGRADE WITH BR OR FG POSSIBLE AS LOW LEVELS REMAIN SATURATED. MAY SEE ADDITIONAL RAIN SHOWERS/STORMS BUILD IN AS WELL. WINDS WILL BE LIGHT AT OR UNDER 10 KNOTS THROUGH THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JVM SHORT TERM...JMW LONG TERM...KAS AVIATION...JVM
Hazardous weather outlook, May 11, 2:18 AM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 218 AM EDT WED MAY 11 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120930- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 218 AM EDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...OVERNIGHT. THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT. FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY THROUGH THURSDAY NIGHT. SOME OF THE STORMS COULD BE STRONG...ESPECIALLY THURSDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY EVENING THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...HAIL...OR FLOODING. JVM/GEOGERIAN
In the hours before
Local storm report, May 10, 11:40 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1140 PM EDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM HAIL 1 SW CORBIN 36.93N 84.12W
05/10/2016 M1.00 INCH WHITLEY KY 911 CALL CENTER
QUARTER SIZE HAIL IN THE GORDON HILL AREA.
&&
DSTAMPERSpecial weather statement, May 11, 12:27 AM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1227 AM EDT WED MAY 11 2016
KYZ068-079-080-110500-
ROCKCASTLE-LAUREL-PULASKI-
1227 AM EDT WED MAY 11 2016
...A STRONG THUNDERSTORM WILL AFFECT ROCKCASTLE...LAUREL...PULASKI...
AT 1226 AM EDT...A STRONG THUNDERSTORM WAS OVER HOGUE...OR NEAR
SOMERSET...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...SCIENCE HILL...PULASKI COUNTY PARK...VOX...HAZEL PATCH...BUNCH...
BENT...BERNSTADT...VALLEY OAK...SOMERSET PULASKI AIRPORT...HANSFORD...
GRADE...ELIHU...LEVEL GREEN...ROCKCASTLE SPRINGS...SHOPVILLE...HOGUE...
RUTH...GAULEY AND HOLLY BAY REC. AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 47 AND
56.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 6.
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
40.
LOUIS B. NUNN PARKWAY
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTH CENTRAL KENTUCKY.
&&
LAT...LON 3724 8472 3733 8417 3696 8420 3704 8477
3720 8477
TIME...MOT...LOC 0426Z 270DEG 39KT 3714 8467
GEOGERIANLocal storm report, May 11, 1:42 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
142 AM EDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL BEATTYVILLE 37.58N 83.71W
05/10/2016 M1.00 INCH LEE KY TRAINED SPOTTER
WRIST SIZED LIMBS DOWNED. ESTIMATED 45 TO 50 MPH WINDS.
0700 PM TSTM WND DMG ST. HELENS 37.58N 83.65W
05/10/2016 LEE KY 911 CALL CENTER
POWER LINES AND TREES DOWN ON HIGHWAY 52.
0709 PM TSTM WND DMG 4 WSW IRVINE 37.67N 84.04W
05/10/2016 ESTILL KY 911 CALL CENTER
TREE DOWN ON DUG HILL ROAD
0724 PM TSTM WND DMG CAMPTON 37.74N 83.55W
05/10/2016 WOLFE KY 911 CALL CENTER
TREES DOWN IN CITY LIMITS.
0724 PM HAIL CAMPTON 37.74N 83.55W
05/10/2016 E0.88 INCH WOLFE KY 911 CALL CENTER
0724 PM TSTM WND DMG 3 NE CAMPTON 37.77N 83.51W
05/10/2016 WOLFE KY 911 CALL CENTER
TREES DOWN AT ROCKY BRANCH.
0725 PM TSTM WND GST 3 ESE STANTON 37.83N 83.81W
05/10/2016 E50.00 MPH POWELL KY TRAINED SPOTTER
0742 PM HAIL TOLIVER 37.81N 83.46W
05/10/2016 M1.00 INCH WOLFE KY NWS EMPLOYEE
0755 PM HAIL 1 WSW CLOVER BOTTOM 37.49N 84.17W
05/10/2016 E0.25 INCH JACKSON KY CO-OP OBSERVER
0810 PM HAIL SANDGAP 37.48N 84.09W
05/10/2016 E0.75 INCH JACKSON KY 911 CALL CENTER
LAW ENFORCEMENT REPORTED DIME SIZED HAIL.
0812 PM TSTM WND GST MURPHYFORK 37.83N 83.42W
05/10/2016 E0.00 MPH MORGAN KY 911 CALL CENTER
ROOFS OFF HOMES ON MURPHY FORK ROAD.
0815 PM HAIL CLAYHOLE 37.47N 83.30W
05/10/2016 E0.25 INCH BREATHITT KY NWS EMPLOYEE
SPOUSE REPORTED HAIL.
0820 PM TSTM WND DMG CRESSMONT 37.53N 83.79W
05/10/2016 LEE KY 911 CALL CENTER
TREES DOWN ON CRESSMONT ROAD AND TODDS ROAD.
0837 PM HAIL DECOY 37.50N 83.09W
05/10/2016 E1.25 INCH KNOTT KY PUBLIC
REPORT VIA SOCIAL MEDIA
0842 PM HAIL CLAYHOLE 37.47N 83.30W
05/10/2016 E1.00 INCH BREATHITT KY PUBLIC
REPORT VIA SOCIAL MEDIA
0844 PM HAIL SALYERSVILLE 37.75N 83.06W
05/10/2016 E0.25 INCH MAGOFFIN KY FIRE DEPT/RESCUE
0924 PM HAIL DWARF 37.34N 83.13W
05/10/2016 E0.25 INCH PERRY KY TRAINED SPOTTER
PEA SIZE HAIL ON HIGHWAY 80 AT KNOTT AND PERRY COUNTY
LINE.
0945 PM HAIL DRIFT 37.48N 82.75W
05/10/2016 E1.25 INCH FLOYD KY PUBLIC
REPORT VIA SOCIAL MEDIA
1131 PM HAIL HIGHTOP 37.03N 84.19W
05/10/2016 M1.00 INCH LAUREL KY TRAINED SPOTTER
1139 PM HAIL 1 SW CORBIN 36.93N 84.12W
05/10/2016 M1.00 INCH WHITLEY KY 911 CALL CENTER
QUARTER SIZE HAIL IN THE GORDON HILL AREA.
&&
JCGSpecial weather statement, May 11, 2:04 AM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
204 AM EDT WED MAY 11 2016
KYZ080-085>087-116-110645-
LAUREL-KNOX-WHITLEY-BELL-CLAY-
204 AM EDT WED MAY 11 2016
...A STRONG THUNDERSTORM WILL AFFECT LAUREL...KNOX...WHITLEY...
BELL...CLAY...
AT 203 AM EDT...A STRONG THUNDERSTORM WAS OVER MCHARGUE...OR 9 MILES
SOUTH OF LONDON...MOVING EAST AT 50 MPH.
WINDS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BARBOURVILLE...DORTHAE...GREEN ROAD...DISHMAN SPRINGS...BLACKWATER...
GIRDLER...MOORE HILL...SPRULE...COTTONGIN...BERTHA STATION...CARY...
EMMANUEL...HAVEN...BRUSH CREEK...MCHARGUE...CANE CREEK...ARTEMUS...CANNON...
EROSE AND INDIAN CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 25 AND
36.
U.S. HIGHWAY 25 EAST IN BELL COUNTY NEAR MILE MARKER 18.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 26.
U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3693 8417 3710 8409 3705 8354 3704 8355
3704 8353 3701 8352 3675 8363
TIME...MOT...LOC 0603Z 288DEG 43KT 3699 8404
GEOGERIANSpecial weather statement, May 11, 2:38 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 238 AM EDT WED MAY 11 2016 KYZ083>085-110745- WAYNE-WHITLEY-MCCREARY- 238 AM EDT WED MAY 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT WAYNE...WHITLEY...MCCREARY... AT 237 AM EDT...A STRONG THUNDERSTORM WAS OVER PARMLEYSVILLE...OR 12 MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT 35 MPH. WINDS UP TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOLLYHILL...CO- OPERATIVE...PINE KNOT...GREAT MEADOWS CAMPSITES...AYERS...BLUE HERON... ZION HILL...SAXTON...BARRIER...MOUNT PISGAH...ROCKEYBRANCH... PARMLEYSVILLE...GRIFFIN...COOPERSVILLE...STRUNK...RED ASH...STEARNS AND JELLICO. THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 1 AND 3. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3661 8484 3677 8477 3663 8408 3659 8410 TIME...MOT...LOC 0637Z 281DEG 29KT 3668 8474 GEOGERIAN
Special weather statement, May 11, 2:39 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
239 AM EDT WED MAY 11 2016
KYZ084>087-110745-
KNOX-WHITLEY-BELL-MCCREARY-
239 AM EDT WED MAY 11 2016
...A STRONG THUNDERSTORM WILL AFFECT KNOX...WHITLEY...BELL...
MCCREARY...
AT 238 AM EDT...A STRONG THUNDERSTORM WAS OVER CUMBERLAND FALLS S.P....
OR 9 MILES NORTHWEST OF WILLIAMSBURG...MOVING EAST AT 35 MPH.
WINDS UP TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...BARBOURVILLE...PINEVILLE...MIDDLESBORO...DIXIE...CALVIN...
NEVISDALE...FRAKES...CLATE...DISHMAN SPRINGS...SWANPOND...FABER...SUTTONS
MILL...KING...CARY...PONZA...WOFFORD...BRUSH CREEK...CLIO AND PACKARD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 8 AND
22.
U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 1 AND 18.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 4...
AND BETWEEN MILE MARKERS 9 AND 10.
&&
LAT...LON 3675 8442 3692 8437 3683 8356 3663 8361
3662 8364 3658 8369
TIME...MOT...LOC 0638Z 281DEG 29KT 3682 8431
GEOGERIANThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:02 PM EDT | Special Weather Statement | JKL | Breathitt | 28 min |
| May 10, 8:03 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Magoffin, Menifee, Morgan and 2 more | 3 hr |
| May 10, 8:10 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Perry | 44 min |
| May 10, 8:14 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Owsley, Wolfe | 39 min |
| May 10, 8:15 PM EDT | Flash Flood Warning | JKL | Morgan, Wolfe | 3 hr |
| May 10, 8:31 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin | 59 min |
| May 10, 8:42 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Jackson, Knott, Lee, Magoffin and 2 more | 3 hr |
| May 10, 8:56 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle | 3 hr |
| May 10, 8:59 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 76 min |
| May 10, 9:13 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 62 min |
| May 10, 9:24 PM EDT | Flash Flood Warning | JKL | Fleming | 3 hr |
| May 10, 9:34 PM EDT | Special Weather Statement | JKL | Knott, Pike | 41 min |
| May 10, 9:38 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Pike | 52 min |
| May 10, 9:44 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Pike | 3 hr |
| May 10, 9:48 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 57 min |
| May 10, 9:55 PM EDT | Areal Flood Advisory | JKL | McCreary, Pulaski, Wayne | 2 hr |
| May 10, 10:05 PM EDT | Tornado Warning | JKL | Wayne | 31 min |
| May 10, 10:06 PM EDT | Tornado Warning | JKL | Pulaski, Rockcastle | 24 min |
| May 10, 10:21 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Montgomery, Rowan | 3 hr |
| May 10, 10:26 PM EDT | Special Weather Statement | JKL | Rowan | 49 min |
| May 10, 10:29 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 17 min |
| May 10, 10:47 PM EDT | Special Weather Statement | JKL | Pulaski | 28 min |
| May 10, 10:50 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski | 40 min |
| May 10, 11:01 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 14 min |
| May 10, 11:11 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Whitley | 49 min |
| May 10, 11:24 PM EDT | Flash Flood Warning | JKL | Bath, Elliott, Fleming, Montgomery, Rowan | 4 hr |
| May 10, 11:33 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Whitley | 42 min |
| May 10, 11:45 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Owsley, Powell, Pulaski and 2 more | 5 hr |
| May 10, 11:58 PM EDT | Flash Flood Warning | JKL | Pulaski, Rockcastle | 3 hr |
| May 11, 12:02 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin, Perry, Pike | 6 hr |
| May 11, 12:27 AM EDT | Special Weather Statement | JKL | Pulaski | 33 min |
| May 11, 12:47 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Lee, Magoffin, Martin and 3 more | 3 hr |
| May 11, 12:55 AM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Owsley, Pulaski, Rockcastle | 3 hr |
| May 11, 1:25 AM EDT | Flash Flood Warning | JKL | Laurel, Pulaski | 3 hr |
| May 11, 1:36 AM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Leslie, McCreary, Perry and 3 more | 3 hr |
| May 11, 2:04 AM EDT | Special Weather Statement | JKL | Knox | 41 min |
| May 11, 2:38 AM EDT | Special Weather Statement | JKL | McCreary | 67 min |
| May 11, 2:39 AM EDT | Special Weather Statement | JKL | Bell, Whitley | 66 min |
| May 11, 2:57 AM EDT | Areal Flood Warning | JKL | Pulaski, Rockcastle | 3 hr |
| May 11, 3:23 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 4 more | 3 hr |
| May 11, 5:09 AM EDT | Areal Flood Advisory | JKL | McCreary, Pulaski, Wayne, Whitley | 2 hr |
| May 11, 6:58 AM EDT | Areal Flood Advisory | JKL | Laurel, Pulaski, Rockcastle | 3 hr |
| May 11, 7:16 AM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox | 3 hr |
| May 11, 11:13 AM EDT | River Flood Advisory | JKL | Estill | 4 days |
| May 11, 3:28 PM EDT | Special Weather Statement | JKL | Rowan | 32 min |
| May 11, 6:24 PM EDT | River Flood Advisory | JKL | Lee | 36 hr |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.